Alert archive / North Dakota / Frost Advisories in 2011
Frost Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 24, 2011, 2:48 PM CDT for 18 counties in North Dakota. It took effect at May 25, 2011, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 2:48 PM CDT (19:48 UTC)
- In effect from
- May 25, 2011, 3:00 AM CDT
- Expired
- May 25, 2011, 7:42 AM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS73 KBIS 241948 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 248 PM CDT TUE MAY 24 2011 ...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT... .HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL MOVE INTO NORTHERN NORTH DAKOTA TONIGHT. CLEARING SKIES...LIGHT WINDS...AND DRIER AIR WILL RESULT IN OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID 30S ACROSS NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS WILL RESULT IN AREAS OF FROST LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT...KILLDEER... GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND STEELE. ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES. NDZ001>005-009>013-017>023-025-035-036-250400- /O.NEW.KBIS.FR.Y.0004.110525T0800Z-110525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE 248 PM CDT TUE MAY 24 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * WIDESPREAD FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KS
3 follow-up statements
843 WWUS73 KBIS 250239 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 939 PM CDT TUE MAY 24 2011 ...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT... .HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL MOVE INTO NORTHERN NORTH DAKOTA TONIGHT. CLEARING SKIES...LIGHT WINDS...AND DRIER AIR WILL RESULT IN OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID 30S ACROSS NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS WILL RESULT IN AREAS OF FROST LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE COLDEST TEMPERATURES ARE MOST LIKELY OVER NORTH CENTRAL NORTH DAKOTA. THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT... KILLDEER... GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND STEELE. ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES. NDZ001>005-009>013-017>023-025-035-036-251045- /O.CON.KBIS.FR.Y.0004.110525T0800Z-110525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE 939 PM CDT TUE MAY 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * WIDESPREAD FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
126 WWUS73 KBIS 250931 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CDT WED MAY 25 2011 ...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EARLY WEDNESDAY MORNING... .HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL CONTINUE TO MOVE INTO NORTHERN NORTH DAKOTA THIS MORNING. CLEARING SKIES...LIGHT WINDS...AND DRIER AIR WILL RESULT IN OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID 30S ACROSS NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS WILL RESULT IN AREAS OF FROST THROUGH EARLY WEDNESDAY MORNING. THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT... KILLDEER... GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND STEELE. ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES. NDZ001>005-009>013-017>023-025-035-036-251300- /O.CON.KBIS.FR.Y.0004.000000T0000Z-110525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE 431 AM CDT WED MAY 25 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * WIDESPREAD FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NH
832 WWUS73 KBIS 251242 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 742 AM CDT WED MAY 25 2011 ...THE FROST ADVISORY HAS BEEN CANCELLED... .THE FROST ADVISORY IS NO LONGER IN EFFECT. NDZ001>005-009>013-017>023-025-035-036-251345- /O.CAN.KBIS.FR.Y.0004.000000T0000Z-110525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE 742 AM CDT WED MAY 25 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ WA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 24, 2:45 PM CDT, 3 minutes earlier.
Area forecast discussion, May 24, 2:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT TUE MAY 24 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... CURRENTLY...UPPER LEVEL RIDGING AS WELL AS A WEDGE OF SURFACE HIGH PRESSURE EXTENDING INTO THE AREA FROM CANADA...HAVE KEPT THE FORECAST AREA DRY TODAY. HOWEVER...AMPLE MOISTURE TRAPPED IN THE LOWER LEVELS HAS KEPT A RESILIENT STRATUS DECK IN PLACE OVER THE CWA...AND THIS HAS RESULTED IN MUCH COOLER TEMPERATURES ACROSS THE REGION. LATEST VISIBLE SATELLITE IMAGERY SHOWS CLEARING SKIES OVER NORTH CENTRAL NORTH DAKOTA...AND WITH HIGH PRESSURE WORKING ITS WAY SOUTH FROM SASKATCHEWAN...DRIER AND COOLER AIR WILL RESULT IN FROST OVER NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THUS A FROST ADVISORY HAS BEEN ISSUED. MEANWHILE...A LARGE STORM SYSTEM IS TRACKING ACROSS THE CENTRAL AND SOUTHERN PLAINS...AND HAS DEVELOPED AN INVERTED TROUGH STRETCHING NORTHWARD ALONG THE FRONT RANGE OF THE ROCKIES. THIS AREA HAS ENOUGH DYNAMICS TO PRODUCE SOME SHOWERS...AND SOME OF THOSE MAY FIND THEIR WAY INTO MY FAR SOUTHWESTERN ZONES...PARTICULARLY BOWMAN COUNTY. ANY PRECIPITATION THAT DOES OCCUR WILL BE VERY LIGHT AND WILL MOST LIKELY DISSIPATE LATE THIS EVENING. HIGH PRESSURE WILL THEN KEEP THE ENTIRE CWA DRY THROUGH THE REMAINDER OF THE TERM...ALTHOUGH LOW CLOUDS WILL AGAIN BE A FACTOR OVERNIGHT TONIGHT IN THE SOUTHWEST. MOSTLY SUNNY SKIES FOR WEDNESDAY WITH HIGHS IN THE 60S. MUCH COOLER THAN NORMAL HIGHS TODAY WILL LEAD TO LOWS TONIGHT RANGING FROM THE MID 30S IN THE NORTHEAST TO MID 40S IN THE SOUTHWEST. WITH GOOD INSOLATION...HIGHS TOMORROW SHOULD REBOUND INTO THE MID 60S BEFORE DROPPING BACK TO AROUND 40 OVERNIGHT. .LONG TERM...THURSDAY THROUGH TUESDAY... A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP AND MOVE INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OF THE US BY THURSDAY. THIS UPPER LEVEL SYSTEM IS FORECAST TO MOVE EAST ENTERING THE NORTHERN PLAINS THURSDAY AFTERNOON...MOVING SLOWLY EASTWARD OVER THE DAKOTAS AND SOUTHERN SASKATCHEWAN/MANITOBA BY FRIDAY NIGHT. IN RESPONSE THE MODELS DEVELOP A SURFACE LOW OVER EASTERN MONTANA/WYOMING BY THURSDAY EVENING...MOVING IT EASTWARD ACROSS THE DAKOTAS IN A PROGRESSIVE LINE OF SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY. PRECIPITATION AMOUNTS MAY RESULT IN 0.25 TO 0.70 INCHES OVER PARTS OF THE STATE. BY SUNDAY ANOTHER UPPER LEVEL LOW/TROUGH DEVELOPS OVER THE SOUTHERN ROCKIES...THEN PROGS IT TO MOVE/DEVELOP NORTHEASTWARD INTO THE DAKOTAS. IN RESPONSE A SURFACE LOW DEVELOPS OVER COLORADO AND BY MONDAY MORNING IT MOVES/DEVELOPS NORTHEASTWARD INTO WYOMING/WESTERN NEBRASKA...THEN TO THE DAKOTAS BY MONDAY EVENING. THIS WILL RESULT IN OVERRUNNING RAIN SHOWERS NORTH OF THE LOW OVER NORTH DAKOTA...WITH RAINFALL AMOUNTS THAT MAY AMOUNT TO 0.5 TO 1 INCH OVER PARTS OF WESTERN AND CENTRAL NORTH DAKOTA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. BY TUESDAY SHORTWAVE RIDGING ALOFT WITH SURFACE HIGH PRESSURE WILL KEEP THE FORECAST DRY FOR TUESDAY AND TUESDAY NIGHT. TEMPERATURES SLIGHTLY BELOW AVERAGE THURSDAY THROUGH MONDAY WITH HIGHS MAINLY IN THE 60S AND LOWS MAINLY IN THE 40S...THEN SEASONABLE TEMPERATURES FOR TUESDAY WITH HIGHS 65 YO 75 AND LOWS MAINLY IN THE 50S. && .AVIATION...A RIDGE OF HIGH PRESSURE EXTENDING SOUTH INTO THE FORECAST AREA IS KEEPING THE AREA CLEAR OF PRECIPITATION. HOWEVER...LOW LEVEL MOISTURE TRAPPED UNDER THE SINKING AIR HAS RESULTED IN MVFR/IFR CEILINGS AT ALL TAF SITES THIS AFTERNOON. CLOUD DECKS SHOULD LIFT STEADILY TODAY...BEFORE BREAKING UP AND ALLOWING VFR TO PREVAIL BY SUNSET. KDIK...WHICH HAS SEEN THE LOWEST VISIBILITIES AND CEILINGS TODAY...MAY STAY IN OR DROP BACK INTO MVFR OVERNIGHT AS MOISTURE WILL BE SLOW TO LEAVE THE AREA. EAST WINDS OF 15 TO 25 KNOTS THIS EVENING SHOULD SHIFT TO THE NORTHEAST AND CALM TO 5 TO 10 KNOTS OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM CDT WEDNESDAY FOR NDZ001>005- 009>013-017>023-025-035-036. && SHORT TERM...KS/BPN LONG TERM...JV AVIATION...BPN
Hazardous weather outlook, May 24, 12:56 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1256 PM CDT TUE MAY 24 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251800- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1256 PM CDT TUE MAY 24 2011 /1156 AM MDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:39 AM CDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 20 days |
Nearby
Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.